Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

September 4, 2012Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Sep 4, 2012, 1:44 PM EDT for Wayne County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 1:44 PM EDT (17:44 UTC)
Expired
Sep 4, 2012, 2:45 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Buffalo radar (KBUF), 114 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS81 KBUF 041744
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT TUE SEP 4 2012

NYZ003-004-041845-
MONROE NY-WAYNE NY-
144 PM EDT TUE SEP 4 2012

...STRONG THUNDERSTORMS JUST EAST OF ROCHESTER...

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS    
  STORM WAS LOCATED NEAR FAIRPORT AND PENFIELD...AND MOVING          
  NORTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS FROM FAIRPORT AND 
PENFIELD EAST INTO ONTARIO AND WALWORTH. THIS MAY RESULT IN PONDING 
OF WATER IN SOME POOR DRAINAGE AREAS. THESE STORMS MAY ALSO PRODUCE 
SOME PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. 

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY!

LAT...LON 4324 7755 4328 7736 4329 7711 4304 7719
      4304 7747

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 4, 1:15 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 4, 1:15 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
115 PM EDT TUE SEP 4 2012

.SYNOPSIS...
SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE AREA TODAY AS THE
REMNANTS OF ISAAC APPROACH WESTERN NEW YORK. THERE COULD BE PERIODS
OF HEAVY RAIN ASSOCIATED WITH ANY PASSING THUNDERSTORMS. THE SHOWERS
WILL TAPER OFF GRADUALLY TONIGHT AND WEDNESDAY AS THIS SYSTEM PULLS
AWAY FROM NEW YORK STATE. A COLD FRONT WILL CROSS THE REGION ON
THURSDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...
FOLLOWED BY COOLER TEMPERATURES BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
17Z SURFACE ANALYSIS SHOWS A WEAK LOW LEVEL TROUGH /THE LAST
REMAINS OF ISSAC/ DRAPED FROM OHIO ACROSS LAKE ERIE...WITH A
PSEUDO-WARM FRONT EXTENDING NORTHEAST INTO LAKE ONTARIO AND THE
SAINT LAWRENCE RIVER VALLEY. AREA RADARS CONTINUE TO SHOW
CONVECTION WITH HEAVY RAIN FOCUSING ALONG AND NORTH OF THIS LOW-
LEVEL BOUNDARY...WITH OTHER AREAS OF CONVECTION ALSO NOW DEVELOPING
ACROSS NW PA/SW NY STATE WITH DAYTIME HEATING.

AS THE AFTERNOON PROGRESSES...THE LOW LEVEL REMAINS OF ISSAC WILL
CONTINUE TO LIFT NORTHEASTWARD ACROSS THE LOWER LAKES REGION...IN
ASSOCIATION WITH ITS PARENT MID LEVEL TROUGH. THESE FEATURES WILL
ALSO BE ACCOMPANIED BY A MODEST LOW LEVEL WIND MAXIMUM LIFTING
NORTH ACROSS PENNSYLVANIA...AS WELL AS AN 80+ KT UPPER LEVEL JET
THAT WILL BE SLIDING ACROSS SOUTHERN ONTARIO AND QUEBEC.

THE ABOVE LIFTING MECHANISMS WILL BE INTERACTING WITH THE TROPICAL
AIRMASS IN PLACE ACROSS OUR REGION...IN WHICH PRECIPITABLE WATER
VALUES ARE IN THE VICINITY OF 2 INCHES. COUPLED WITH MODEST DAYTIME
INSTABILITY...THIS WILL LEAD TO A CONTINUED WEST TO EAST INCREASE
IN SHOWER AND THUNDERSTORM COVERAGE DURING THE COURSE OF THIS
AFTERNOON.

GIVEN THE RELATIVELY WEAK WIND FIELDS THAT WILL BE IN PLACE AND
THE VERY WARM AND MOIST NATURE OF OUR AIRMASS /AND RESULTANT
TALL SKINNY CAPE PROFILES/...THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL BE IN PLACE...ESPECIALLY IN ASSOCIATION WITH ANY
STRONGER/MORE PERSISTENT CONVECTIVE CORES. THIS SAID...THE
EXTREMELY DRY ANTECEDENT CONDITIONS SHOULD KEEP ANY RESULTING HYDRO
ISSUES LOCALIZED IN NATURE...AND LIKELY CONFINED TO URBAN AND
OTHER AREAS OF POOR DRAINAGE.

TONIGHT...THE SURFACE LOW IS FORECAST TO LIFT NORTHEAST ACROSS
CENTRAL AND NORTH CENTRAL NEW YORK. THE STEADIER SHOWERS AND
AND ISOLATED THUNDERSTORMS WILL TAPER OFF GRADUALLY FROM WEST TO
EAST AS THE FAVORABLE SOURCES OF LIFT MOVE EAST OF THE CWA.

IN TERMS OF QPF...HPC GUIDANCE INDICATES A GENERAL ONE HALF TO AN
INCH OF RAINFALL ACROSS THE CWA TODAY...WITH THE HIGHEST AMOUNTS
EXPECTED ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY WHERE THE
IMPACT FROM THE LOW WILL BE GREATEST. OF COURSE...LOCAL RAINFALL
TOTALS COULD BE QUITE A BIT HIGHER WITH ANY PASSING THUNDERSTORMS.

TONIGHT...THE STEADIEST RAIN WILL IMPACT AREAS EAST OF LAKE
ONTARIO...BUT ADDITIONAL RAINFALL TOTALS SHOULD BE ONE HALF INCH OR
LESS DUE TO THE FACT THAT THIS SYSTEM WILL BE MOVING FASTER AS IT
LIFTS OUT TOWARD NEW ENGLAND.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEAK HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY AND WEDNESDAY NIGHT.
THIS WILL PROVIDE FAIR WEATHER. NOT MUCH OF AN AIRMASS CHANGE...
THEREFORE WE IF SEE ENOUGH SUNSHINE TEMPERATURES COULD GET PRETTY
WARM IN THE MID TO UPPER 80S...AND ALSO REMAINING RATHER HUMID.
MUGGY LOWS WEDNESDAY NIGHT IN THE MID TO UPPER 60S.

RATHER DYNAMIC SYSTEM LOOKS TO IMPACT THE LOWER LAKES ON THURSDAY AS
A LARGE UPPER LOW TRACKING INTO MANITOBA AND WESTERN ONTARIO
COMBINES WITH STRONG JET DYNAMICS TO SPIN A STRONG SURFACE LOW UP
OVER NORTHERN ONTARIO. THIS WILL PULL A STRONG SURFACE TO 850 MB
AIRMASS CHANGING COLD FRONT ACROSS WESTERN AND CENTRAL NEW YORK
THURSDAY AFTERNOON THROUGH LATE EVENING...AS THE LOW LIFTS TOWARDS
JAMES BAY. MODELS GENERALLY SHOWING 12 HOUR HEIGHT FALLS OF 60M
ALONG WITH A COUPLED JET STRUCTURE FORCING A SURGE OF 850 MB
MOISTURE TRANSPORT NORTHWARD AHEAD OF THE FRONT...FOCUSING ON
WESTERN NEW YORK. THIS SHOULD RESULT IN A LINE OFF CONVECTION ALONG
AND AHEAD OF THE FRONT. DEPENDING ON THE TIMING OF FRONT AND DIURNAL
HEATING AHEAD OF FRONT...THERE COULD BE SOME SEVERE WEATHER
POTENTIAL GIVEN 0-6 KM BULK SHEAR VALUES NEAR 35 KNOTS.
UNIDIRECTIONAL WIND FIELDS SUGGESTING DAMAGING WINDS WOULD BE THE
GREATEST THREAT. BEST CHANCE FOR SEVERE PROBABLY ENDS UP AWAY FROM
THE LAKES...ACROSS THE SOUTHERN TIER THROUGH THE FINGER LAKES WHERE
INSTABILITY WILL LIKELY BE MAXIMIZED.

THE FRONT WILL PASS THROUGH EARLY THURSDAY NIGHT WITH CONVECTION
ENDING FROM WEST TO EAST. A COOLER AND DRIER AIRMASS WILL THEN
ADVECT IN OVERNIGHT AS MODERATE COLD AIR ADVECTION TAKES HOLD. A
RIDGE OF HIGH PRESSURE WILL THEN NOSE INTO THE LOWER LAKES FOR
FRIDAY...WITH A RETURN TO DRY WEATHER AND MORE SEASONABLE
TEMPERATURES IN THE MID TO UPPER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FRIDAY NIGHT INTO SATURDAY THE LONGWAVE TROUGH WILL SHARPEN UP AND
DIG INTO THE GREAT LAKES. AN AREA OF LIFT AND DEEPER MOISTURE ALONG
THE LEADING EDGE OF THE TROUGH MAY BRING A FEW SHOWERS TO THE
REGION.

FOR SUNDAY AND MONDAY FORECAST UNCERTAINTY INCREASES...WITH LARGE
DIFFERENCES SHOWING UP BETWEEN THE OPERATIONAL GFS AND ECMWF ALONG
WITH MANY OF THE ENSEMBLE MEMBERS. THE ECMWF CONTINUES TO ALLOW AN
UPPER LOW TO CLOSE OFF OVER THE OHIO VALLEY WITH A WET SUNDAY BEFORE
THE UPPER LOW DRIFTS FARTHER SOUTH AND AWAY FROM THE AREA ON MONDAY.
THE GFS ON THE OTHER HAND NEVER CLOSES OFF A MID LEVEL
CIRCULATION...KEEPING THE PATTERN PROGRESSIVE WITH HIGH PRESSURE AND
SUNSHINE RETURNING FOR SUNDAY AND MONDAY. GIVEN THE UNCERTAINTY...
THE BEST COURSE OF ACTION AT THIS TIME IS TO STICK WITH THE PREVIOUS
FORECAST OF A CHANCE OF SHOWERS FOR SUNDAY IN ORDER TO NOT BEGIN A
FLIP/FLOP...SO HAVE SIDED WITH THE ECMWF AT THIS POINT UNTIL BETTER
MODEL AGREEMENT IS ACHIEVED.

REGARDLESS OF WHICH SOLUTION IS CORRECT...IT WILL BE A MUCH COOLER
WEEKEND WITH TEMPERATURES AT OR EVEN A LITTLE LOW AVERAGE. EXPECT
HIGHS IN THE LOWER HALF OF THE 70S...AND LOWS IN THE 40S OR 50S
DEPENDING ON HOW MUCH CLOUD COVER IS AROUND.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
AFTERNOON AS A DIFFUSE AREA OF LOW PRESSURE LIFTS NORTH TOWARD LAKE
ERIE.

MAINLY VFR CONDITIONS NORTH OF THE SOUTHERN TIER WILL TEND TO LOWER
TO MVFR AS LOW LEVEL MOISTURE DEEPENS THIS AFTERNOON. WIND FIELDS
ALOFT WILL NOT BE VERY STRONG...SO VERY HEAVY RAIN IS POSSIBLE WITH
ANY THUNDERSTORM.

IFR CONDITIONS ACROSS THE SOUTHERN WILL IMPROVE TO AT LEAST MVFR
WITH THE ONSET OF THE STEADIER SHOWERS/THUNDERSTORMS.

TONIGHT...THE SURFACE LOW WILL SLIDE EAST INTO NEW ENGLAND. A
NORTHERLY FLOW OF MOIST AIR BEHIND THE LOW WILL LIKELY RESULT IN THE
DEVELOPMENT OF WIDESPREAD IFR CONDITIONS.

OUTLOOK...
WEDNESDAY...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF A SHOWER OR THUNDERSTORM.
FRIDAY...MAINLY VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
THE REMNANTS OF ISSAC WILL DRIFT ACROSS PA AND NY TODAY AND TONIGHT.
THE RELATIVELY WEAK PRESSURE GRADIENT IN THE VICINITY OF THE PASSING
LOW WILL RESULT IN RELATIVELY INSIGNIFICANT WIND AND WAVES ON THE
LAKES TODAY...ALTHOUGH DOWNSLOPING SOUTHERLY WINDS ALONG THE EASTERN
SHORES OF LAKE ONTARIO WILL CAUSE WAVES TO BUILD A BIT EARLY THIS
MORNING. ALSO BE AWARE THAT LOCALLY HIGHER WIND AND WAVES ARE
POSSIBLE IN THE VICINITY OF ANY PASSING THUNDERSTORMS.

CONDITIONS ON THE LAKES WILL REMAIN TRANQUIL AS THE LOW PULLS AWAY
FROM THE AREA ON WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...JJR/TJP
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Sep 4, 8:26 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
826 AM EDT TUE SEP 4 2012

NYZ001>003-010>013-019>021-085-051230-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
826 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TODAY THROUGH
THIS EVENING ACROSS WESTERN NEW YORK. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY RESULT IN
SOME MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY
RAINFALL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-051230-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
826 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON
THROUGH TONIGHT ACROSS CENTRAL NEW YORK AND THE NORTH COUNTRY.
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL...WHICH MAY RESULT IN SOME MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY
RAINFALL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051230-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
826 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Sep 4, 12:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT TUE SEP 4 2012

NYZ003-011-041730-
GENESEE NY-MONROE NY-
1232 PM EDT TUE SEP 4 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN. THESE STORMS WERE LOCATED NEAR CHURCHVILLE AND GATES...AND
MOVING NORTHEAST AT 15 MPH. OTHER AREAS IMPACTED MAY INCLUDE
GREECE...SPENCERPORT...HILTON...AND BRADDOCK BAY.

LAT...LON 4302 7780 4314 7795 4335 7777 4333 7771
      4330 7767 4324 7755 4326 7749 4326 7747

JAM
Special weather statement, Sep 4, 1:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT TUE SEP 4 2012

NYZ003-004-041845-
MONROE NY-WAYNE NY-
144 PM EDT TUE SEP 4 2012

...STRONG THUNDERSTORMS JUST EAST OF ROCHESTER...

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR FAIRPORT AND PENFIELD...AND MOVING
  NORTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS FROM FAIRPORT AND
PENFIELD EAST INTO ONTARIO AND WALWORTH. THIS MAY RESULT IN PONDING
OF WATER IN SOME POOR DRAINAGE AREAS. THESE STORMS MAY ALSO PRODUCE
SOME PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY!

LAT...LON 4324 7755 4328 7736 4329 7711 4304 7719
      4304 7747

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 12:32 PM EDTSpecial Weather StatementBUFMonroe58 min
Sep 4, 3:20 PM EDTSpecial Weather StatementBUFGenesee, Monroe, Niagara, Orleans, Wayne85 min
Sep 4, 3:33 PM EDTAreal Flood AdvisoryBUFWayne3 hr
Sep 4, 3:47 PM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Orleans3 hr
Sep 4, 4:34 PM EDTSpecial Weather StatementBUFErie26 min
Sep 4, 5:09 PM EDTSpecial Weather StatementBUFLivingston, Wyoming21 min
Sep 4, 5:35 PM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego70 min
Sep 4, 5:39 PM EDTSpecial Weather StatementBUFLivingston36 min
Sep 4, 5:43 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus77 min
Sep 4, 6:26 PM EDTSpecial Weather StatementBUFLivingston34 min
Sep 4, 6:33 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis, Oswego3 hr
Sep 4, 7:05 PM EDTFlash Flood WarningBUFAllegany90 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.